MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD X-FORCE BALLOON DILATION CATHETER; URETEROSCOPIC BALLOON DILATION CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD X-FORCE BALLOON DILATION CATHETER; URETEROSCOPIC BALLOON DILATION CATHETER
Model Number 998506
Medical Device Problem Code Partial Blockage (1065)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the pressure suddenly dropped from the catheter due to the balloon burst.Per additional information received via email from the ibc on (b)(6) 2020, it was unknown whether the balloon burst occurred.
 
Event or Problem Description
It was reported that the pressure suddenly dropped from the catheter due to the balloon burst.Per additional information received via email from the ibc on 21aug2020, it was unknown whether the balloon burst occurred and per notification received via investigator on 01jan2021, based on the supplier evaluation it was found that the reported event aligns more to a inflation issue due to a dried contrast medium.
 
Additional Manufacturer Narrative
The reported event was confirmed.A balloon dilation and eagle inflation device was returned with its original packaging.The catheter sample was inspected visually under 7-20x magnification.There appears to be dried contrast media in the balloon extension portion through the y-connector hub.Upon dissolving the dried contrast media, the balloon inflated.Pressure was brought to 20atm with no sign of leak or loss of pressure.20atm was held for 5 minute.Pressure was brought to 30atm and held for 5 minutes, while no leaks or pressure loss was noted.Based on the evaluation, it appears that the customer was referring to an inflation issues caused by the contrast medium.A potential root cause of this issue could be due to possible user misuse causing the contrast medium to dry during the procedure.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "do not exceed the recommended rated burst pressure (rbp) for this device.Balloon rupture may occur if the rbp rating is exceeded." this is a single use device.Do not re-sterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient".

Brand Name
BARD X-FORCE BALLOON DILATION CATHETER
Common Device Name
URETEROSCOPIC BALLOON DILATION CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key10512312
Report Number1018233-2020-05787
Device Sequence Number16286543
Product Code EZN
UDI-Device Identifier10801741052689
UDI-Public(01)10801741052689
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K050875
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/25/2022
Device Model Number998506
Device Catalogue Number998506
Device Lot NumberBMDXFM05
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2020
Initial Date Received by Manufacturer 08/18/2020
Supplement Date Received by Manufacturer01/07/2021
Initial Report FDA Received Date09/09/2020
Supplement Report FDA Received Date01/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1